# SDR CA090130006

- Difficulty date: January 28, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 8,982 hours
- Engine: Lyc O320E2D
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Condition: Loose
- Location: Distributor
- Component: Distributor, Slick
- Component part number: 4371
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED 500-HR INTERNAL MAGNETO INSPECTION IT WAS DISCOVERED THAT THE ROTOR DISTRIBUTOR PLATE HAD OVERHEATED AND BECOME LOOSE.  THE PLASTIC ROTOR BODY WAS MELTED IN THE VICINITY OF THE PLATE DUE TO ARCING CAUSED BY THE LOOSE PLATE.  THERE WAS NO OPERATIONAL INDICATION, THE ENGINE RAN NORMALLY WITH NORMAL MAG DROPS.
